Q. I had an abortion seven months back. Why do I still have black colored periods?

Answered by
Dr. R Balakrishnan Menon
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 21, 2018 and last reviewed on: Oct 05, 2020

Hello doctor,

I had an abortion seven months back. I have been having black colored periods bleeding from the last three months. The bleeding is black on all the days of the periods.

#

Hi,

Welcome to icliniq.com.

How are you doing? That is quite a short history. Having black or altered blood in the first few months after abortion is common. We have to rule out the following possibilities.

Get a pelvic scan to rule out any endometrial polyps or any uterine masses or any endometrial pathology. This polyp may be from the cervix projecting into the vagina causing such symptoms.

Rule out a possibility of a second pregnancy, so get a home urine pregnancy test done. It may be early pregnancy bleeding. Hope you are not using any other hormonal pills.

If you have a lot of vaginal discharge, itching, foul smell, then it might be a vaginal infection. In such a case, I suggest a course of antibiotics. Vaginal infection can cause a lot of spotting or altered blood loss.

If your periods are associated with severe abdominal pain, then it could be endometriosis, which will be corrected only with hormone pills or by getting pregnant. It can be diagnosed with physical examination and using pelvic scans. During the examination, the cervix can be evaluated, and Pap smear can also be taken.

Hope I have clarified your query, do write back. All the best.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 


Related Questions:
Is the abortion process complete or not?

So we cannot be sure about the complete termination of pregnancy ... Ultrasound will confirm the status of pregnancy ...   Read full

What does waterlike vaginal discharge indicate?

I suggest having a course of antibiotics like capsule Doxycycline 100 mg orally twice a day for seven days and capsule Cansoft-CL (Clotrimazole and Clindamycin) or Clingen forte (Clotrimazole and...   Read full

I have vaginal discharge, itching and irritation while peeing. Is this an infection?

.. often occurs due to cervical erosions or cervicitis. It shows increased vaginal discharge, and it can lead to secondary urinary tract infection with burning sensation and irritation during urination. So meet your gynecologist for a speculum examin...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.